Skip to Main content Skip to Navigation
Journal articles

Low Mach number limit of the full Navier-Stokes equations,

Abstract : The low Mach number limit for classical solutions of the full Navier-Stokes equations is here studied. The combined effects of large temperature variations and thermal conduction are taken into account. In particular, we consider general initial data. The equations lead to a singular problem whose linearized is not uniformly well-posed. Yet, it is proved that the solutions exist and are uniformly bounded for a time interval which is independent of the Mach number, the Reynolds number and the Péclet number. Based on uniform estimates in Sobolev spaces, and using a Theorem of G. Métivier and S. Schochet, we next prove that the penalized terms converge strongly to zero. This allows us to rigorously justify, at least in the whole space case, the well-known computations given in the introduction of the P.-L. Lions' book.
Document type :
Journal articles
Complete list of metadatas

Cited literature [43 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00153152
Contributor : Thomas Alazard <>
Submitted on : Friday, June 8, 2007 - 2:11:48 PM
Last modification on : Saturday, December 26, 2020 - 11:56:02 AM
Long-term archiving on: : Thursday, April 8, 2010 - 7:19:21 PM

Files

LowMach.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00153152, version 1

Collections

Citation

Thomas Alazard. Low Mach number limit of the full Navier-Stokes equations,. Archive for Rational Mechanics and Analysis, Springer Verlag, 2005, 180 (1), pp.1-73. ⟨hal-00153152⟩

Share

Metrics

Record views

261

Files downloads

159